Alert archive / Louisiana / Tornado Warnings in 2018

Tornado Warning 110, NWS Shreveport, LA

November 5, 2018Bienville Parish, Jackson Parish, Lincoln Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Nov 5, 2018, 5:41 PM CST for Bienville Parish, Jackson Parish, Lincoln Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 5, 2018, 5:41 PM CST (23:41 UTC)
Expired
Nov 5, 2018, 6:17 PM CST
In force
36 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Bienville Parish, LA, Jackson Parish, LA, Lincoln Parish, LA

The radar

The Shreveport radar (KSHV), 90 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 5, 4:06 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2018-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2018-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

955 
WFUS54 KSHV 052341
TORSHV
LAC013-049-061-060030-
/O.NEW.KSHV.TO.W.0110.181105T2341Z-181106T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
541 PM CST MON NOV 5 2018

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Northwestern Jackson Parish in north central Louisiana...
  Northeastern Bienville Parish in northwestern Louisiana...
  Southwestern Lincoln Parish in north central Louisiana...

* Until 630 PM CST.
    
* At 540 PM CST, a severe thunderstorm capable of producing a 
  tornado was located 9 miles south of Gibsland, between Bryceland 
  and Bienville, or 18 miles southwest of Grambling, moving 
  northeast at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Grambling around 615 PM CST.
  Ruston around 625 PM CST.

Other locations impacted by this tornadic thunderstorm include
Bryceland, Simsboro and Bienville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3235 9304 3243 9307 3262 9274 3250 9254
TIME...MOT...LOC 2339Z 240DEG 27KT 3241 9300 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

15
2 follow-up statements
906 
WWUS54 KSHV 060005
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
605 PM CST MON NOV 5 2018

LAC013-049-060013-
/O.CAN.KSHV.TO.W.0110.000000T0000Z-181106T0030Z/
Jackson LA-Bienville LA-
605 PM CST MON NOV 5 2018

...THE TORNADO WARNING FOR NORTHWESTERN JACKSON AND NORTHEASTERN
BIENVILLE PARISHES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CST for north central
Louisiana.

LAT...LON 3246 9280 3255 9285 3262 9274 3252 9258
TIME...MOT...LOC 0003Z 241DEG 32KT 3251 9279 

$$

LAC061-060030-
/O.CON.KSHV.TO.W.0110.000000T0000Z-181106T0030Z/
Lincoln LA-
605 PM CST MON NOV 5 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR
SOUTHWESTERN LINCOLN PARISH...
    
At 604 PM CST, a severe thunderstorm capable of producing a tornado 
was located near Simsboro, moving northeast at 35 mph. The rotation 
has recently tightened and may produce a tornado shortly. If you 
live in Grambling and Ruston, take cover immediately! 

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Grambling around 610 PM CST.
  Ruston around 620 PM CST.

Other locations impacted by this tornadic thunderstorm include
Simsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3246 9280 3255 9285 3262 9274 3252 9258
TIME...MOT...LOC 0003Z 241DEG 32KT 3251 9279 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

15
441 
WWUS54 KSHV 060017
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
617 PM CST MON NOV 5 2018

LAC061-060027-
/O.CAN.KSHV.TO.W.0110.000000T0000Z-181106T0030Z/
Lincoln LA-
617 PM CST MON NOV 5 2018

...THE TORNADO WARNING FOR SOUTHWESTERN LINCOLN PARISH IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

A Tornado Watch remains in effect until 1100 PM CST for north central
Louisiana.

LAT...LON 3246 9280 3255 9285 3262 9274 3252 9258
TIME...MOT...LOC 0015Z 240DEG 27KT 3256 9268 

$$

15

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 5, 3:36 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Nov 5, 3:36 PM CST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
336 PM CST Mon Nov 5 2018

.SHORT TERM.../Tonight through Tuesday Night/

Latest Visible Imagery coinciding with the latest Thermodynamic
Profile shows that the warm front which was along the SE TX and S
LA Coast this morning has moved northward and was now located near
a Tyler,Texas to Natchitoches, Louisiana to Natchez, Mississippi
line. Latest 18z NAM output suggests the warm front will move as
far north as the I-20 Corridor (maybe a little farther north
across NE LA) by 00z-03z this evening before the cold front to our
west and northwest catches it and pushes much of the anticipated
convection south and east with it. SHV's 18z sounding showed a
pre-warm frontal airmass with a capped atmosphere below 2kft with
MU CAPE values only near 600J/KG.

The atmosphere in the northward moving warm sector is moderately
unstable with CAPE values ranging between 10000-2000J/KG with
rather marginal 700-500mb lapse rates at or near 5-6C/km. What is
more concerning is the backing wind field the 12z/18z NAM output
is depicting in the lowest 3kft with 0-3km SRH values approaching
500m2s2 from the Lower Toledo Bend Reservoir north and east to
near Monroe, Louisiana between 21z and 03z this evening. All this
to suggest that if we can break the CAP along the returning warm
front, then strong to severe thunderstorms will be possible, some
of which could produce isolated tornadoes, especially along the
warm frontal boundary itself.

For the forecast, have tapered pops from slight chance variety
in the extreme west to high end likely pops in the extreme east
for tonight before the convection ends across our southeast zones
after midnight.

Beyond tonight, upper flow to become almost zonal across the
Southern Plains/Lower Miss Valley Tue/Tue Ngt but the frontal
boundary which pushes south of our region tonight will stall just
to our south on Tue and will quickly return back to the north as
a warm front Tuesday Night. Warm/moist air will work its way back
northward Tuesday Night and through isentropic processes, elevated
showers will recommence once again mainly along and north of the
I-20 Corridor Tuesday Night.

Short Term Prelim Temps/Pops to follow...13.

.LONG TERM.../Wednesday through Monday Night/

A backdoor frontal boundary will slide in early on Wednesday
across the four state area. Ongoing showers and isolated
thunderstorms will slowly decrease in coverage across the ArkLaTex
from North to South from late morning into the early afternoon.
Fresh Canadian high pressure will be surging south quickly and
force the frontal boundary back south into the Gulf of Mexico by
Thursday.

However, the air mass remains shallow with overrunning moisture just
a few thousand feet overhead. The moist Southwest flow aloft will
focus over the area ahead of a broad upper-level trough across the
central Conus that will support post frontal elevated showers and
isolated thunderstorms across the region again by late Wednesday and
into all of Thursday and ending early on Friday with the next strong
cold front that will bring down some deep cold and dry air to scour
out all remaining moisture.

This 1032mb surface high pressure will build in right over the area
for some chilly below average morning lows this weekend. Highs too
will be cool, but somewhat sunny with the northwest flow aloft
keeping the pattern dry through the remainder of the forecast period.

/24/

&&

.PREV DISCUSSION... /issued 1222 PM CST Mon Nov 5 2018/

AVIATION...
For the ArkLaTex, LIFR/IFR slowly improving today to IFR/MVFR and
may do better than forecast with increasing sfc winds mixing
saturated air with some dry. A warm front is lifting across I-10
now and could reach I-20 by sundown with potentially severe TS to
develop overhead KTXK/KSHV and move ENE of KELD/KMLU by midnight.
VCTS in TAFS will be amended for convection with wind/vsby. Isold
FC possible with a potent midWest upper level storm tail ending
down over AR. Outlook better for Tues, but next system by sundown.
SFC winds will literally spin the dial over the next 24 hrs.

/24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  55  76  61  68 /  30  10  60  50
MLU  59  76  59  69 /  70  10  50  50
DEQ  42  71  52  64 /  10   0  60  30
TXK  51  74  54  63 /  20  10  70  40
ELD  49  73  55  63 /  50  10  70  40
TYR  55  77  61  68 /  20  10  50  40
GGG  54  76  61  68 /  20   0  60  40
LFK  62  81  67  76 /  30  10  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

13/24/24
Hazardous weather outlook, Nov 5, 9:52 AM CST, 7 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
952 AM CST Mon Nov 5 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-061200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
952 AM CST Mon Nov 5 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Conditions continue to materialize for a possible outbreak of
severe thunderstorms, some of which could produce isolated
tornadoes, across portions of the Four State Region later this
afternoon and through the evening hours. The greatest threat area
will be along and east of a line from the Lower Toledo Bend
Reservoir to near Carthage and Texarkana, Texas to near Prescott,
Arkansas. This includes most of South Central Arkansas and all of
Northern Louisiana. Along with the threat for isolated tornadoes
will be large hail and damaging wind gusts. This threat should
taper off from southwest to northeast after the midnight hour.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

After a dry day on Tuesday, scattered to numerous showers and
thunderstorms are back in the forecast for Wednesday through at
least Friday with the rainfall likely ending by later in the day
Friday. At this time, strong to severe thunderstorms do not appear
likely with this activity but we will continue to monitor the
storm system in association with the next round of rainfall.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed this afternoon and
tonight.

13

In the hours before

Special weather statement, Nov 5, 3:39 PM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
339 PM CST MON NOV 5 2018

LAZ017-TXZ153-166-167-052215-
Sabine LA-Sabine TX-San Augustine TX-Shelby TX-
339 PM CST MON NOV 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SABINE PARISH...
SOUTHEASTERN SHELBY...NORTHEASTERN SAN AUGUSTINE AND NORTHWESTERN
SABINE COUNTIES UNTIL 415 PM CST...

At 338 PM CST, Doppler radar was tracking a strong thunderstorm near
San Augustine, or 20 miles southeast of Center, moving east at 35
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Milam, Sexton and Toledo Bend Reservoir North.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near the Toledo Bend Reservoir, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3149 9406 3156 9408 3168 9379 3152 9372
TIME...MOT...LOC 2138Z 254DEG 28KT 3153 9401

13
Special weather statement, Nov 5, 3:48 PM CST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Shreveport LA
348 PM CST MON NOV 5 2018

LAZ018-052215-
Natchitoches LA-
348 PM CST MON NOV 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NATCHITOCHES PARISH
UNTIL 415 PM CST...

At 348 PM CST, Doppler radar was tracking a strong thunderstorm 13
miles east of Many, or 14 miles southwest of Natchitoches, moving
northeast at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Natchitoches, Provencal, Natchez, Bermuda and Flora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3154 9324 3154 9327 3162 9332 3179 9307
      3161 9295
TIME...MOT...LOC 2148Z 240DEG 24KT 3159 9325

13
Local storm report, Nov 5, 5:29 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
529 PM CST MON NOV 5 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND DMG     1 E ST. MAURICE         31.75N 92.95W
11/05/2018                   WINN               LA   911 CALL CENTER

            TREES REPORTED DOWN ON ROUTE 71 AND ON HARRISONBURG RD.

&&

WOODRUM

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 3:48 PM CSTSpecial Weather StatementSHVNatchitoches27 min
Nov 5, 3:51 PM CSTTornado WarningSHVSabine24 min
Nov 5, 4:08 PM CSTTornado WarningSHVGrant, Natchitoches, Winn37 min
Nov 5, 4:12 PM CSTTornado WarningSHVNatchitoches, Sabine48 min
Nov 5, 4:38 PM CSTTornado Warning Tornado observedSHVWinn23 min
Nov 5, 4:44 PM CSTTornado WarningSHVDe Soto, Red River46 min
Nov 5, 4:48 PM CSTTornado Warning Tornado observedSHVNatchitoches, Sabine27 min
Nov 5, 4:54 PM CSTTornado WarningSHVWinn36 min
Nov 5, 4:59 PM CSTTornado WarningSHVBienville46 min
Nov 5, 5:10 PM CSTTornado Warning Tornado observedSHVNatchitoches, Winn50 min
Nov 5, 5:24 PM CSTTornado WarningSHVCaldwell, Jackson, Winn51 min
Nov 5, 5:44 PM CSTTornado Warning Tornado observedSHVNatchitoches, Winn33 min

Nearby

Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.